Alert archive / Texas / Wind Advisories in 2022

Wind Advisory 1, NWS Midland/Odessa, TX

January 13, 2022Culberson County, Texas

NWS Midland/Odessa, TX issued this wind advisory at Jan 13, 2022, 1:28 PM CST for Culberson County, Texas. It took effect at Jan 14, 2022, 12:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 13, 2022, 1:28 PM CST (19:28 UTC)
In effect from
Jan 14, 2022, 12:00 PM CST
Expired
Jan 14, 2022, 3:11 AM CST
In force
Issued by
NWS Midland/Odessa, TX

County Culberson County, TX

The radar

The El Paso radar (KEPZ), 212 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 7.5 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2022-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2022-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3197 m above ground
0-6 km bulk shear
6 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
-56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

534 
WWUS74 KMAF 131928
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
128 PM CST Thu Jan 13 2022

NMZ027-TXZ270-271-141300-
/O.UPG.KMAF.HW.A.0003.220114T1900Z-220115T1200Z/
/O.NEW.KMAF.HW.W.0002.220114T1800Z-220115T1500Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
128 PM CST Thu Jan 13 2022 /1228 PM MST Thu Jan 13 2022/

...HIGH WIND WARNING IN EFFECT FROM NOON CST /11 AM MST/ FRIDAY
TO 9 AM CST /8 AM MST/ SATURDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph  
  expected.  Winds becoming northeast Friday night.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...From noon CST /11 AM MST/ Friday to 9 AM CST /8 AM MST/ 
  Saturday.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles.  Severe turbulence near the mountains will be 
  hazardous for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches.  If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TXZ272-273-141300-
/O.NEW.KMAF.WI.Y.0001.220114T1800Z-220115T0000Z/
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Including the city of Van Horn
128 PM CST Thu Jan 13 2022

...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM CST FRIDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 55 mph 
  expected.

* WHERE...Van Horn and Highway 54 Corridor, and Eastern 
  Culberson County.

* WHEN...From noon to 6 PM CST Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf

44
1 follow-up statement
295 
WWUS74 KMAF 140911
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
311 AM CST Fri Jan 14 2022

TXZ272-273-142130-
/O.CAN.KMAF.WI.Y.0001.220114T1800Z-220115T0000Z/
/O.NEW.KMAF.WI.Y.0002.220115T0000Z-220115T1500Z/
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Including the city of Van Horn
311 AM CST Fri Jan 14 2022

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST
SATURDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Van Horn and Highway 54 Corridor, and Eastern 
  Culberson County.

* WHEN...From 6 PM this evening to 9 AM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. 

&&

$$

NMZ027-TXZ270-271-142130-
/O.CON.KMAF.HW.W.0002.220114T1800Z-220115T1500Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
311 AM CST Fri Jan 14 2022 /211 AM MST Fri Jan 14 2022/

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON CST /11 AM MST/
TODAY TO 9 AM CST /8 AM MST/ SATURDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph. Winds
  becoming northeast tonight. 

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...From noon CST /11 AM MST/ Friday to 9 AM CST /8 AM MST/ 
  Saturday.

* IMPACTS...Severe turbulence near the mountains will be hazardous
  for low flying light aircraft this afternoon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution if you must drive.

&&

$$

NMZ029-033-034-TXZ045>048-050>053-061>063-142130-
/O.NEW.KMAF.WI.Y.0002.220115T0000Z-220115T1500Z/
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Ector-Midland-
Glasscock-
Including the cities of Tatum, Hobbs, Lovington, Eunice, Jal, 
Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, 
Colorado City, Odessa, Midland, and Garden City
311 AM CST Fri Jan 14 2022 /211 AM MST Fri Jan 14 2022/

...WIND ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING
TO 9 AM CST /8 AM MST/ SATURDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of southeast New Mexico and western Texas.

* WHEN...From 6 PM CST /5 PM MST/ this evening to 9 AM CST /8 AM 
  MST/ Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. 

&&

$$

TXZ275>278-142130-
/O.NEW.KMAF.WI.Y.0002.220115T0000Z-220115T1500Z/
Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-
Including the cities of Marfa, Fort Davis, and Alpine
311 AM CST Fri Jan 14 2022

...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST
SATURDAY...

* WHAT...North winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Marfa Plateau and Davis Mountains Foothills, and 
  Chinati and Davis Mountains.

* WHEN...From 6 PM this evening to 9 AM CST Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Jan 13, 10:30 AM CST, 2 hours 58 minutes earlier.

Area forecast discussion, Jan 13, 10:30 AM CST, 2 hours 58 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
1030 AM CST Thu Jan 13 2022

...New AVIATION...

.AVIATION...
(18Z TAFS)
Issued at 1029 AM CST Thu Jan 13 2022

VFR prevailing next 24 hrs. Winds will remain <12kts this PM
with some increasing flow over KFST overnight due to LLJ
development. Winds generally W/SW after 03z for all terminals.

&&

.SHORT TERM...
(Today through Friday afternoon)
Issued at 231 AM CST Thu Jan 13 2022

Today thickness warming within the very dry nw flow aloft will
favoring steadily warming temps. Based on yesterdays's trend and
dryness of the surface air today we will side toward the warmer side
percentile numbers, i.e., 75 MAV vs 70 NBM, but spread is more
narrow in other places. One more day of light wind across the
region. Of more interest is the wx on Fri when deep pre-frontal
mixing results in even warmer/drier and much windier conditions.
Ahead of strong shrtwv trof dropping sewd out of the 4 Corners
region a surface low will deepen and drop se from Panhandle into
north Low Rolling Plains thru the day with assocd cold extending w-
nw from said low. GFSBUFR sounding show deep mixing with mixed layer
winds of 25kts, but with some high clouds. HREF ensemble data favors
strongest winds in nrn half Lea Co, GDP/Davis Mtns, some low
elevations of the Trans Pecos. Pre-frontal winds may approach
advisory levels. 7h-5h winds are nw which is not the most favored
wind direction for high winds in the GDP Mtns, but guidance is
suggesting high winds there Fri afternoon so for now no changes
to the wind highlights. GFS mixes in a nw surface wind which will
send high temps higher than today, especially n of I-20 where
afternoon clouds will be less.

&&

.LONG TERM...
(Friday night through Wednesday)
Issued at 231 AM CST Thu Jan 13 2022

An upper trough over the Northern Plains and Rocky Mountains will be
moving southward over Oklahoma and Texas on Saturday. A cold front
associated with this trough will push into West Texas and Southeast
New Mexico Friday night. Gusty northerly winds are expected with
this front with high winds possible through Guadalupe Pass through
Friday night. For this reason, the High Wind Watch for the Guadalupe
and Delaware Mountains has been extended through Friday night,
although the high winds are only possible through Guadalupe Pass
with the northerly winds. Temperatures on Saturday will be much
cooler than the previous day with highs in the 40s and 50s.

The upper trough will move eastward on Sunday with southwest to west
surface winds expected across West Texas and Southeast New Mexico.
This will contribute to temperatures warming up into the 50s and 60s
for Sunday. Similar conditions are expected for Monday. An upper
trough will dig southward over the central part of the country on
Tuesday. A surface low will strengthen across the area on Tuesday
afternoon resulting in winds increasing out of the west. These
westerly winds will contribute to temperatures warming up into the
60s and 70s across the area on Tuesday. A cold front is expected to
impact the area Wednesday into next Thursday as the upper trough
strengthens and moves east. No precipitation is expected in the long
term.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               73  35  76  33 /   0   0   0   0
Carlsbad                 70  33  75  34 /   0   0   0   0
Dryden                   74  40  79  41 /   0   0   0   0
Fort Stockton            72  41  77  36 /   0   0   0   0
Guadalupe Pass           62  40  61  32 /   0   0   0   0
Hobbs                    70  34  73  30 /   0   0   0   0
Marfa                    70  29  69  28 /   0   0   0  10
Midland Intl Airport     72  37  76  34 /   0   0   0   0
Odessa                   72  39  75  35 /   0   0   0   0
Wink                     70  31  76  34 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Friday afternoon through Friday evening
     for Andrews-Borden-Dawson-Gaines-Howard-Martin-Scurry.

     High Wind Watch from Friday afternoon through late Friday night
     for Guadalupe Mountains Above 7000 Feet-Guadalupe and
     Delaware Mountains.

NM...Fire Weather Watch from Friday afternoon through Friday evening
     for Chaves Plains-Eddy Plains-Lea.

     High Wind Watch from Friday afternoon through late Friday night
     for Guadalupe Mountains of Eddy County.

&&

SHORT TERM...99
LONG TERM....99
AVIATION...87
Hazardous weather outlook, Jan 13, 11:00 AM CST, 2 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
1100 AM CST Thu Jan 13 2022

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-141700-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
1100 AM CST Thu Jan 13 2022 /1000 AM MST Thu Jan 13 2022/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...This Afternoon and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A High Wind Watch is in effect from Friday afternoon through
Saturday morning for the Guadalupe and Delaware Mountains.

A Fire Weather Watch is in effect Friday afternoon and evening for
the Southeast New Mexico plains, northern Permian Basin, and Western
Low Rolling Plains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

44

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 13, 2:29 AM CSTFire Weather WatchMAFAndrews, Borden, Dawson, Gaines, Howard, Martin and 1 more25 hr
Jan 13, 1:28 PM CSTHigh Wind WarningMAFCulberson44 hr

Nearby

Wind Advisories in Texas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.